Hi, I just started my allergy shots last week. I reacted pretty intensely to every weed, grass, tree pollen they tested me for. I have resorted to the shots because the meds don't work on me. The only thing that works is a Kenalog shot, but I had bad side effects from it.
Anyway, I get four shots each time, and they are starting me off very low (I think .05?). The first time I got my shots, within minutes my sinuses swelled up, and the post nasal drip started. I also felt a bit nauseous. This came on within a few minutes of the shots, and lasted for about an hour. I did take an antihistamine in the office.
This week I got my second set of shots. I told the nurse about the last time, and she told me to take an antihistamine. Well, again within minutes, sinus swelled up, but I also felt weird... kind of an anxiety feeling with heart palpitations. I also felt a bit lightheaded. This went on for about 25 minutes. I went back and told the nurse, and she asked me about throat tightening or wheezing. I didn't have any of that. She took my BP which was normal. She felt I was just anxious about the shots.
Needless to say, I am forming an anxiety about these shots now! Is the reaction I had typical? Does it mean that I can't take these shots? The strange thing is that I get no redness or hive at the injection site, only the systemic symptoms. My allergist is out of town for a few weeks, so I wanted some input before my next injections next week. The only other health issue I have is that I just started two weeks ago taking Synthroid for hypothyroidism (was losing my hair and exhausted).
I would very much appreciate input, and thank you for this service!
The nurse is paying attention to you and asked the right questions, but this sounds like more than anxiety. This type of reaction is not atypical and not surprising that you should become anxious in response to it.
The safest course of action would be to have your reactions evaluated by your allergist, or one of his colleagues, even if this means having to wait a couple weeks to re-start the shots.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.